Agitated

I want to write a thoughtful post about all that is happening with my current issues, but I am unable to do so right now. In a nutshell, I have “some kind of cystitis” that is causing a high, almost unmanageable urge to urinate, VERY frequently. This has been going on for over two months and I’ve been bouncing around with the doctors, and dealing with scanxiety (see past few posts). A frightening episode with ultrasounds of my kidneys and bladder yielded “good” results. As in, no tumors (yay), and everything seems normal (not abnormally retaining urine). That’s great, except I still have a problem, and it seems undefinable, at least according to these imaging results. I’ve been informed that these “good” test results do not necessarily mean I do NOT have cystitis.

In the meantime, while going through the tests and waiting for results, of course pharmaceuticals were prescribed. Of course insurance would not approve the doctor’s first choice, and I’ve been forced to jump through hoops. Nothing new, that happened a bit during cancer treatment. But the drug that was finally approved came with dreadful side effects. I have been suffering from these for the past week and it has been as bad as the effects of chemo, maybe because I did not expect them to be so drastic. Dizziness, blurred vision, heart racing (although that one is not listed), weakness…the list goes on. The one that “got” me though, was: agitation.

Yes, I’ve been very agitated, which is why I’m late in getting this post out, and why it took some time for me to respond to comments on recent posts. I was too weak/fatigued to spend energy on anything but working. And I still do not trust myself to communicate in a level-headed way, even now.

Let me put it this way, the side effects were so extreme, I was sure cancer had returned, everywhere in my body. Despite an all clear MRI two months ago, I’ve been convinced that a giant tumor is lurking in my breast, under the scar. I’m convinced cancer has spread to my brain. I’m a bit calmer now that I understand that I’m agitated because of the drug, but I’m still a little “off the rails” even now. I was on the drug for a week, and I ceased taking it a few days ago—a choice I made even before I understood all these side effects—I stopped taking it to rule out the drug as a cause of what was happening to me. I’m glad I had the presence of mind to do that, and looking back at how bad the beginning of this week was, it is amazing I did have that presence of mind.

I’m still not “right”. I still have upcoming doctor’s appointments….and the original problem of urgency and frequency has returned. My frustration level right now is VERY high. So I’ll stop this post here, because I can tell, even just writing this, that my mind is still not right. I only wanted to let everyone know, given the fears I’ve written in recent posts, that at the moment, they seem unfounded.

But my problems are still not solved, so my quest continues.

Advertisements

Author: Cancer Curmudgeon

Oct 2010 diagnosed with Stage 3, HER2+ Breast Cancer. Completed treatment Jan 2012. Waaaaaay over pink. Applying punk rock sensibility to how I do cancer.

20 thoughts on “Agitated”

  1. Wow! That totally sucks! I’m a pharmacist and I was wondering what the heck they put you on. I had those symptoms once a long time ago and it turned out I was using a diaphragm that was sized too small and was pressing on my urethra. I hope they can figure how what’s going on with you. Feel free to email me for drug questions if you want. Wishing you speedy diagnosis and recovery.

    Like

  2. Holy smokes! That sucks. I’m a pharmacist and I’m wondering what drug they had you on. Surely there is something else they can try. I had similar symptoms once and it was due to using a diaphragm that was sized too small and was pressing on my urethra. Feel free to email me if you have any drug questions. Wishing you speedy recovery.

    Like

    1. Hmmm, good question. I think my system is so screwed up now, it may take a while to get right again. A client who is a retired nurse warned me that it may take a few weeks to get this drug (only a week’s worth!) out of my system. That is really bad news; it is a major impediment to my being able to work. Grr

      Like

  3. dear CC,

    I am so sorry you are going through all this misery. it’s been just too darn long, and I hope so much you will find answers so you can get relief. good you’ve reached out with this post – maybe something or someone will be able to shed some light that will lead to resolution. meanwhile, please know I am thinking of you, sending big hope for you to feel much better – FAST!!!

    much love,

    Karen xoxoxo

    Like

  4. I’m glad there’s no cause for worries over cancer but the cystitis sounds awful and the drug sounded even worse. Its a miserable condition so I hope they sort it out for you soon.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s